Considering your body does not produce adequate GABA when on Xanax, the withdrawal symptoms will start as soon as the drug wears off in your blood stream. This may be within a couple of hours or a day depending on how much and how long you have been abusing the drug. The first hours after withdrawal are very critical. Some people may experience seizures. It is highly recommended that you involve your physician before you start tapering down your medication. Let the doctor do the tapering for you.
The withdrawal symptoms include:
- Racing thoughts
- Panic attacks
Some patients experience violent symptoms. These include:
- Paranoid psychosis
- Speech problems
How severe can the symptoms be?
The withdrawal symptoms vary from one person to another. The severity and frequency of the symptoms will also be determined by the health condition of the patient as well as his dependency levels. More often than not, the symptoms appear a few hours after the last dose. The symptoms will then go on for weeks or even months after you stop using the drug.
How long does it take?
Xanax recovery period varies from one person to another. Some people may join a rapid recovery program that gives results in two weeks. However, the efficiency of this program is dependent on how well you manage the symptoms. If you experience severe symptoms, the doctor may be forced to take you back on Xanax and reduce the tapering rate.
Achieving a full Xanax recovery is not easy but it is essential. If you are having second thoughts, always contact your doctor and join a Xanax support group. Do not handle the addiction on your own. Counseling and motivation will help you beat the addiction fast and peacefully.